# SDR SIMA200808118

- Difficulty date: March 20, 2008
- Submitted: March 24, 2008
- Operation: Air carrier
- Aircraft: N696AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500874
- Aircraft time: 8,174 hours, 7,260 cycles
- Engine: Allsn AE3007A
- Engine time: 15,656 hours, 14,357 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23071880
- Condition: Faulty
- Location: Nr 1 Engine
- Part time: 15,656 hours, 14,357 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

ON FLIGHT 3799, CREW REPORTED SMOKE IN CABIN AND COCKPIT WHEN POWER WAS APPLIED FOR TAKEOFF.  ABORTED TAKEOFF AND EMERGENCY WAS DECLARED.  AIRCRAFT RETURNED TO GATE UNEVENTFULLY.  AIRCRAFT REMOVED FROM SERVICE.  REMOVED AND REPLACED NR 1 ENGINE ASSEMBLY IAW WORK CARD 71-000-00.  REMOVED AND REPLACED THE NR 4 CARBON SEAL.  UPON DISASSEMBLY THE NR 4 CARBON SEAL WAS NOTED WITH SEVERAL INDICATIONS IN THE CARBON SEALS.  THE OUTER CARBON SEAL HOUSING WAS ALSO NOTED WITH OIL STAINING AND COKING DUE TO OIL LEAKING PAST THE CARBON SEAL SEGMENTS.  OPERATIONAL CHECKS GOOD AT THIS TIME.  AIRCRAFT WAS RETURNED TO SERVICE.
